MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may have not been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
The customer initially reported that during an afib parox procedure the physician felt and heard the break of the guidestar.After some manipulations in the heart, the guidestar broke.The guidestar was changed, and the procedure was finished.There was only a 5-minute delay to change the guidestar.On (b)(6) 2024 the customer reported that the ablations had already been carried out before the guidestar broke.It broke when the doctor was moving into another vein.The fam was done completely.It was also reported that the device broke during use within the chambers of the heart (left atrium).
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, d3, d9, g1, g3, g6, h2, h3, h6 & h11.Corrections: d3 & g1.One 14f guidestar steerable guiding sheath was returned under rma# (b)(4) without the dilator.There were no other accessories.No visible blood was found on or inside the sheath.According to the event description summary, after some manipulations in the heart, the physician felt and heard the break of the sheath.Upon evaluation, it was found that the sheath would not deflect when the deflection collar was rotated.The sheath was x-rayed through distal tip.It was found that the anchor ring and the pullwire remained in its original intended position.The hypotubes looked normal and intact.The pullwire was broken near the large hypotube.Per procedure (destino steerable guiding sheath in-process and final inspection) deflection test: · perform deflection test according to procedure.The deflection test is performed by manufacturing personnel at 100% and inspected by quality assurance personnel through aql as established.· using the deflection inspection fixture, verify the centerline of the sheath meets the applicable deflection criteria.Before to starting to deflect the unit please ensure that the distal tip of the sheath is aligned with the distal engraved line of the template.· for unidirectional models, verify the deflection knob is set to 0.Place the deflection section of the device on the applicable template as shown in figures below and deflect the device until the curve falls within the applicable deflection template.Verify the device can deflect to 170° (nominal 180° - 10°) on half the template.· for destino twist models (uni-directional), reject the unit as "open deflection" if the center line of the of the device deflection angle fails reach of 170° (nominal 180° - 10°) in one direction.Per ifu: verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to deflecting and straightening the steerable sheath" for instructions.General use of the steerable sheath do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.Returned device analysis revealed the sheath was within manufacturing specifications.The sheath did not deflect when the deflection collar was rotated.An x-ray of the sheath showed that the pullwire was broken near the large hypotube.It is unknown given the lack of information in the event description if an incompatible ancillary device was used in conjunction with the sheath and/or if the sheath was over torqued with a device inside causing the pullwire to break.The ifu states that if resistance is encountered, determine the cause and correct before continuing the procedure.The sheaths are tested for deflection in-process 100% before shipping to the customer.According to the dhr, the introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional, and mechanical testing.No manufacturing defects were found.In conclusion, based on the information available at this time it cannot be confirmed that the product failed to meet requirements.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key20127628
Report Number1035166-2024-00095
Device Sequence Number7483144
Product Code DYB
UDI-Device Identifier00885672010911
UDI-Public00885672010911
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberD141103
Device Catalogue NumberD141103
Device Lot NumberDP16932
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown